MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE ULTRA TRACHEOSTOMY TUBES; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE ULTRA TRACHEOSTOMY TUBES; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/870/070CZ
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cuff leaked during testing process.
 
Additional Manufacturer Narrative
Other, other text: a device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Inflation testing was performed.It was found that it is not even possible to inflate cuff as it leaks so badly.Source of the leak was identified to be a hole in the cuff.The root cause of the reported issue was found to be manufacturing.Corrective actions have been taken including initiation of quality alert, training of whole production during production town hall meeting, replacement of gauges and equipment with sharp edges by blunt versions, warning in manufacturing procedure and establishing better organization on affected workplace.Reported lot number was manufactured (september 2021) prior implementation of corrective actions (december 2021).

Brand Name
PORTEX BLUE LINE ULTRA TRACHEOSTOMY TUBES
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ  753 01
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ   753 01
Manufacturer Contact
jim vegel
6000 nathan lane north
bangna-trad road
minneapolis, MN 55442
MDR Report Key14838005
Report Number3012307300-2022-12584
Device Sequence Number4744383
Product Code BTO
UDI-Device Identifier15019315104848
UDI-Public15019315104848
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K030570
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2025
Device Model Number100/870/070CZ
Device Catalogue Number100/870/070CZ
Device Lot Number3995971
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2022
Supplement Date Received by Manufacturer07/11/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian